Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 85, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 10, 1999, 2:54 PM CDT for Loving County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1999, 2:54 PM CDT (19:54 UTC)
- Expired
- Jul 10, 1999, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 101955 FFWMAF TXC301-102250- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 254 PM CDT SAT JUL 10 1999 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... LOVING COUNTY IN WESTERN TEXAS * UNTIL 600 PM CDT * AT 230 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED NORTHERN LOVING COUNTY NEAR THE STATE BORDER... MOVING SLOWLY SOUTH AT 10 MPH. * EXCESSIVE RAINFALL AT THE RATE OF ONE INCH PER HOUR WILL PRODUCE FLOODING ACROSS OVER LOVING COUNTY...NORTH OF HIGHWAY 302... THROUGH 600 PM CDT. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. RADAR ESTIMATES AND RAIN GAUGE REPORTS INDICATED ISOLATED AREAS OF OVER TWO INCH RAINS HAVE FALLEN OVER NORTHERN LOVING COUNTY JUST EAST OF RED BLUFF LAKE. THUNDERSTORMS OVER SOUTHERN LEA AND SOUTHEASTERN EDDY COUNTIES OF NEW MEXICO WILL DRIFT SOUTHWARD INTO LOVING COUNTY THROUGH 6 PM CDT. THESE STORMS WILL CONTRIBUTE ADDITIONAL RAINS ONTO ALREADY SATURATED GROUNDS ACROSS NORTHERN LOVING COUNTY. RRF/01
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:15 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 10, 2:15 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
215 PM CDT SAT JUL 10 1999
THE COLD FRONT REMAINS STRETCHED ACROSS THE SOUTHERN PART OF THE AREA
AND ETA SEEMS TO KEEP IT THERE THROUGH THE PERIOD. FRONT MAY BECOME
FOCAL POINT FOR HEAVY RAIN OVER NEXT 48 HOURS. HOWEVER ONLY A FEW
REPORTS OF LOCALIZED FLOODING RECEIVED FROM STORMS IN CWA... AND
THESE WERE WELL NORTH OF THE FRONT. GENERALLY THE RAIN HAS BEEN
SPOTTY ACROSS THE AREA. KMAF 12Z SOUNDING UNSTABLE WITH PW OVER 1.5
INCHES... SO POTENTIAL EXISTS FOR ADDITIONAL LOCALLY HEAVY RAIN...
PROBABLY NEAR THE FRONTAL BOUNDARY. CONFIDENCE WANING FOR A GOOD
WIDESPREAD RAIN... WILL TONE DOWN POPS SOMEWHAT BUT LEAVE LOCALLY
HEAVY RAINFALL MENTIONED DOWN SOUTH AND ACROSS MOUNTAINS. THANKS
KLBB FOR COORDINATION. INITIAL NUMBERS FOLLOW... WORK ZONES
SHORTLY.
*******************************************************************
*
* THE FOLLOWING SITES WILL BE USED HENCEFORTH FOR COORDINATION *
* PURPOSES BETWEEN NWS OFFICES. THIS DECODING OF THE 3-LETTER *
* IDENTIFIERS WILL BE AVAILABLE UNTIL JULY 15. *
* *
* MAF MIDLAND INTL *
* LSA LAMESA *
* E41 BIG LAKE *
* 6R6 TERRELL CO. AIRPORT (6E DRYDEN) *
* CNM CARLSBAD *
* MRF MARFA *
* *
********************************************************************
MAF 66/87/67/88 5/3/2/2
LSA 64/85/66/87 4/3/2/2
E41 65/86/67/88 5/3/2/2
6R6 72/85/71/89 6/5/4/3
MRF 61/76/61/81 6/5/4/3
CNM 65/85/65/87 5/4/3/2
72In the hours before
Local storm report, Jul 10, 1:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
130 PM CDT SAT JUL 10 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 PM 6 E CARLSBAD NM FLASH FLOODING
07/10/99 EDDY HWY 605 IMPASSABLE
ROAD WATER DEPTH 3-4 FEET
1240 PM 10 S CARLSBAD NM FLASH FLOODING
07/10/99 EDDY HWY 395 IMPASSABLE
ROAD WATER DEPTH 6 FEET
115 PM ORLA TX FLASH FLOODING
07/10/99 REEVES WATER CROSSING HWY 652
RRF/01The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:11 AM CDT | Flash Flood Warning | MAF | Scurry | 5 hr |
| Jul 10, 11:55 AM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Jul 10, 4:46 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 6 hr |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.